Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Houston/Galveston, TX

March 6, 200823 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 6, 2008, 3:40 PM CST for 23 counties in Texas. It took effect at Mar 6, 2008, 5:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2008, 3:40 PM CST (21:40 UTC)
In effect from
Mar 6, 2008, 5:00 PM CST
Expired
Mar 7, 2008, 6:00 PM CST
In force
25 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 062140
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CST THU MAR 6 2008

...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 AM...

.STRONG NORTHWEST AND NORTH WINDS WILL COMMENCE IN THE WAKE OF A
STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS EVENING.

TXZ214-235>238-070545-
/O.NEW.KHGX.WI.Y.0005.080306T2300Z-080307T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
340 PM CST THU MAR 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

STRONG NORTH AND NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A
COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS EVENING. WINDS
OF 25 TO 30 MPH CAN BE EXPECTED WITH GUSTS AROUND 35 MPH POSSIBLE.
THE WIND ADVISORY WILL LIKELY BE EXTENDED AND POSSIBLY EXPANDED.


DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
3 follow-up statements
000 
WWUS74 KHGX 070433
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1033 PM CST THU MAR 6 2008

...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 AM...

.STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE
WAKE OF A STRONG COLD FRONT.

TXZ214-235>238-071200-
/O.CON.KHGX.WI.Y.0005.000000T0000Z-080307T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1033 PM CST THU MAR 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE
WAKE OF A DEPARTING COLD FRONT. WIND SPEEDS OF 25 TO 30 MPH CAN BE
EXPECTED IN THE ADVISORY REA WITH GUSTS TO 40 MPH POSSIBLE. THE
WIND ADVISORY WILL LIKELY BE EXTENDED.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
000 
WWUS74 KHGX 071101
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 AM CST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 AM...

.STRONG NORTH TO NORTHWEST WINDS TODAY.

TXZ176-177-195>199-210>213-226-227-071915-
/O.EXB.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-MADISON-
MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CONROE...
EAGLE LAKE...EL CAMPO...HEMPSTEAD...HOUSTON...HUMBLE...
HUNTSVILLE...KATY...LAKE SOMERVILLE...MADISONVILLE...
MISSOURI CITY...NAVASOTA...PASADENA...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SUGAR LAND...THE WOODLANDS...
TOMBALL...WEIMAR...WHARTON...WILLIS
501 AM CST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TODAY. SPEEDS SHOULD
INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS LIKELY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

TXZ214-235>238-071915-
/O.EXT.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
501 AM CST FRI MAR 7 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TODAY. WIND SPEEDS OF 25
TO 30 MPH CAN BE EXPECTED IN THE ADVISORY REA WITH GUSTS ABOVE 40
MPH POSSIBLE. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
000 
WWUS74 KHGX 071603
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1003 AM CST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 PM...

.STRONG NORTHWEST TO NORTH WINDS WILL CONTINUE TODAY. WINDS SHOULD
BEGIN TO DIMINISH LATE THIS AFTERNOON.

TXZ163-164-178-179-200-080000-
/O.EXA.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/
HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY-
INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CORRIGAN...
CROCKETT...DAYTON...GROVETON...LIBERTY...LIVINGSTON...ONALASKA...
SHEPHERD...TRINITY
1003 AM CST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TODAY. SPEEDS SHOULD
INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS LIKELY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

TXZ176-177-195>199-210>214-226-227-235>238-080000-
/O.CON.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
1003 AM CST FRI MAR 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TODAY. SPEEDS SHOULD
INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS LIKELY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 2:57 PM CST, 43 minutes earlier.

Area forecast discussion, Mar 6, 2:57 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
257 PM CST THU MAR 6 2008

.DISCUSSION...
CONVECTION GETTING MORE ORGANIZED EARLY THIS AFTERNOON ACROSS
WESTERN ZONES MAINLY NEAR AND ALONG FRONTAL BOUNDARY EXTENDING
FROM NEAR MADISONVILLE TO NAVASOTA TO BELLVILLE TO NEAR EDNA.
COLD FRONT EXPECTED TO MOVE SOUTHEAST APPROACHING SOUTHWEST
REGION FIRST (MATAGORDA PENINSULA) LATE AFTERNOON WITH FRONT
REACHING GLS AROUND MID EVENING. OFFSHORE FLOW SHOULD BE EVIDENT
ACROSS MUCH OF CWFA BY LATE EVENING TO MIDNIGHT. STRONG TO SEVERE
STORMS EXPECTED MAINLY NEAR AND AHEAD OF FRONT WITH POSSIBLE TORNADOES
BEING SPAWNED IN THE WARM SECTOR. APPROACHING DEEP UPPER LEVEL
TROUGH WILL BRING COLDER MID/UPPER LEVEL TEMPERATURES STEEPENING
THE LAPSE RATES. WE MAY ALSO GET HAIL FROM ELEVATED STORMS BEHIND
FRONT. HIGHEST POPS EXPECTED WESTERN HALF OF CWFA EARLY THIS EVENING
AND THEN SHIFTING EAST AS THE NIGHT PROGRESSES. VERTICAL PROFILES
AND THICKNESS VALUES INDICATE POSSIBLE WINTRY MIX OF LIGHT SNOW
WITH LIGHT RAIN NORTHEAST ZONES AFTER MIDNIGHT THROUGH TOMORROW
MORNING. HOWEVER GROUND TEMPERATURES SHOULD REMAIN ABOVE FREEZING.
AS PREVIOUSLY ADVERTISED TIGHT PRESSURE GRADIENT WILL PROBABLY RESULT
IN QUITE WINDY CONDITIONS TOMORROW ESPECIALLY NEAR THE COAST. WIND
ADVISORY QUITE POSSIBLE. WITH UPPER TROUGH LAGGING AND TROUGH LINE
JUST PASSING THROUGH CWFA MID DAY FRIDAY...ENOUGH MID/UPPER LEVEL MOISTURE
AND LIFT MAY PRODUCE LIGHT FROZEN PRECIP NORTHEAST ZONES. TOMORROW
AFTERNOON SHOULD SEE DECREASING CLOUD COVER ESPECIALLY WEST AND
SOUTHWEST SECTIONS. MUCH COOLER TEMPERATURES IN STORE FRIDAY NIGHT
WITH MIN TEMPS NEAR 30 TO THE LOWER 30S NORTHERN PORTIONS OF CWFA.
NICE WEEKEND IN STORE FOR SOUTHEAST TEXAS WITH MILD DAYTIME TEMPERATURES.
ONSHORE FLOW WILL RESULT IN LOWER LEVEL MOISTURE INCREASING LATE
SUNDAY NIGHT AND ISENTROPIC LIFT WILL STRENGTHEN IN RESPONSE TO
AN UPPER LEVEL DISTURBANCE APPROACHING REGION. WITH FAST MOVING
SYSTEMS...ANOTHER UPPER LEVEL TROUGH WILL FOLLOW AND DEEPEN AS IT
APPROACH TEXAS WEDNESDAY. A FRONT IS INDICATED BY GFS TO MOVE ACROSS
REGION WEDNESDAY NIGHT/THURSDAY MORNING NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      35  52  33  62  46 /  80  20  10  10  10
HOUSTON (IAH)              40  53  36  61  46 /  80  20  10  10  10
GALVESTON (GLS)            47  56  44  61  51 /  70  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 PM CST FRIDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...37
Hazardous weather outlook, Mar 6, 6:31 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
631 AM CST THU MAR 6 2008

TXZ163-164-176>179-195>200-210>214-226-227-235>238-071245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
631 AM CST THU MAR 6 2008

...ISOLATED SEVERE WEATHER THREAT ACROSS AREAS ALONG AND SOUTH OF AN
INTERSTATE 10 LINE LATER THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

TWO FEATURES...AN APPROACHING NORTHERN COLD FRONT AND A COASTAL
TROUGH OF LOW PRESSURE...WILL BE THE IMPETUSES FOR POSSIBLE
ISOLATED SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. THE MAIN
THREAT FOR THE STRONGEST STORMS WILL BE ALONG AND JUST NORTH OF AN
ADVANCING COASTAL COUNTY WARM FRONT AND DOWNSTREAM OF A NEARING
SURFACE COLD FRONT. AS OF NOW...THERE IS A SLIGHT RISK FOR STRONG
STORMS...SOME BECOMING SEVERE LATER TODAY...ALONG AND SOUTH OF AN
INTERSTATE 10 LINE.

THE MAIN THREAT WILL BE BE HAIL TO NICKEL SIZE AND STRAIGHT LINE
WINDS EXCEEDING 50 MPH IN AND AROUND THE STRONGEST STORMS. THERE
IS A VERY SLIGHT RISK FOR ISOLATED WEAK TORNADOES WITHIN THE
SOUTHERN WARM SECTOR. HEAVY RAIN IS BECOMING MORE OF REAL THREAT.
ALTHOUGH HEAVY RAIN WILL OCCUR AT TIMES THROUGH THE DAY...THE
HEAVIEST RAIN MAY OCCUR ACROSS NEAR COASTAL AND MORE EASTERN
SOUTHEASTERN TEXAS COUNTIES. THE MAIN DRIVER TO HEAVY RAIN WILL
BE THE NORTHEAST MOVEMENT OF A COASTAL LOW ALONG A NEAR SHORE
TROUGH OF LOW PRESSURE. THIS FEATURE MAY SLOW UP THE INLAND COLD
FRONTAL ADVANCE...LEADING TO HEAVY PRECIPITATION ALONG THE BEST
MID-LEVEL CONVERGENCE. THE TIMING AND AREAS OF THE HEAVIEST
RAINFALL WILL BE STRICTLY DEPENDENT UPON THE HOW FAST THE SURFACE
LOW MOVES NORTHEAST AND THE TIMING OF THE MAIN UPPER TROUGH AS IT
ENTERS OUR NORTHERN ZONES. EXPECT WIDESPREAD 1 TO 2 INCH
AMOUNTS...LOCALLY 3 TO 4 INCH...RAINFALL ACCUMULATIONS.

.DAY TWO...FRIDAY

A VERY COLD AIR MASS MOVING INTO THE REGION FROM THE WEST...WITH
RESIDUAL MOISTURE AROUND THE BACKSIDE OF THE EXITING UPPER
TROUGH...MAY CREATE THE ENVIRONMENT FOR A MIXED FROZEN
PRECIPITATION MIX ACROSS OUR FAR NORTHEASTERN COUNTIES PAST
MIDNIGHT FRIDAY THROUGH EARLY FRIDAY AFTERNOON. AS OF NOW...EXPECT
LIGHT RAIN SHOWERS...OR DRIZZLE...WITH A MIXTURE OF SNOW FLURRIES
ROUGHLY NORTH AND EAST OF A MADISONVILLE TO HUNTSVILLE TO
LIVINGSTON LINE.

DUE TO A VERY TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE
REGION...PER THE BUILDING CENTRAL TEXAS SURFACE HIGH AND EXITING
UPPER LOW INTO THE SOUTHEASTERN UNITED STATES...A WIND ADVISORY
WILL MOST LIKELY BE NEEDED. FORECAST IS FOR AREAWIDE AFTERNOON
SUSTAINED NORTHERLY WINDS...IN EXCESS OF 15 TO 25 KNOTS INLAND...25
TO 30 KNOTS ALONG THE COAST...THROUGH LATE FRIDAY AFTERNOON.

DAYS THREE THOUGH FIVE...SATURDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAYS SIX THROUGH SEVEN...TUESDAY AND WEDNESDAY

SHORTWAVE ENERGY TRAVELING ACROSS NORTHERN TEXAS WILL INTRODUCE
SHOWERS AND THUNDERSTORMS FROM EARLY TUESDAY ON THROUGH MID WEEK.
THE EXTENDED OUTLOOK SHOWS ONLY A MINIMAL THREAT FOR SOUTHERN-
BASED STRONG THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO TONIGHT.

GMZ330-335-350-355-370-375-071245-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
631 AM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

TWO FEATURES...AN APPROACHING NORTHERN COLD FRONT AND A COASTAL
TROUGH OF LOW PRESSURE...WILL BE THE IMPETUSES FOR POSSIBLE
ISOLATED SEVERE WEATHER ACROSS THE LOCAL WATERS LATER THIS
AFTERNOON. AS OF NOW...THERE IS A SLIGHT RISK FOR STRONG MARITIME
STORMS...POSSIBLY ISOLATED SEVERE LATER TODAY...ALONG THE
DEVELOPING NEAR COASTAL WARM FRONT AND LATER INTO THE AFTERNOON
AHEAD OF THE UPPER TROUGH AS IT NEARS THE COAST GOING INTO MIDNIGHT
FRIDAY.

.DAY TWO...FRIDAY

DUE TO A VERY TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE
REGION...PER THE BUILDING INLAND SURFACE HIGH AND EXITING
UPPER LOW INTO THE SOUTHEASTERN UNITED STATES...SMALL CRAFT
ADVISORIES WILL BE IN EFFECT. FORECAST IS FOR AREAWIDE AFTERNOON
SUSTAINED NORTHERLY WINDS...IN EXCESS OF 25 TO 30 KNOTS NEAR THE
COAST AND OVER THE NEAR SHORE WATERS...TO AS HIGH AS GALE FORCE FURTHER
OFFSHORE...THROUGH LATE FRIDAY AFTERNOON. A GALE WATCH MAY NEED TO
BE HOISTED ACROSS THE FAR OFFSHORE WATERS EARLY FRIDAY...BUT AS OF
NOW WILL MAINTAIN A SMALL CRAFT ADVISORY FOR THESE STRONG NORTHERLIES
AND HIGH WIND-DRIVEN SEAS.

DAYS THREE THROUGH FIVE...SATURDAY AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAYS SIX THROUGH SEVEN...TUESDAY AND WEDNESDAY

SHORTWAVE ENERGY TRAVELING ACROSS NORTHERN TEXAS WILL INTRODUCE A
CHANCE FOR MARITIME SHOWERS AND THUNDERSTORMS FROM EARLY TUESDAY
ON THROUGH MID WEEK. THE EXTENDED OUTLOOK SHOWS ONLY A MINIMAL THREAT
FOR MARITIME STRONG THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:29 PM CSTSevere Thunderstorm WarningHGXFort Bend, Wharton31 min
Mar 6, 4:06 PM CSTSpecial Marine WarningHGX114 min
Mar 6, 4:44 PM CSTSevere Thunderstorm WarningHGXMatagorda46 min
Mar 6, 5:26 PM CSTSpecial Marine WarningHGX2 hr
Mar 6, 5:35 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston40 min
Mar 6, 5:48 PM CSTSpecial Marine WarningHGX57 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.